|I AM SO TIRED!!!
Mar 17, 2001
thank you for giving me the opportunity to ask questions. I am female, hiv+ and have cirroshisis, i am taking so many meds that i dont know if i am coming or going....I am currently being evalutated for a transplant, I am undetected. I also have a thyroid conditon and i take synthroid....I had to go on disablity for fatique and my question is I know why I am tired but how can i deal with this fatigue all i do is sleep all day i have no motivation to do anything and now when i think about doing something in my head it takes me at least 15 minutes to actually get enuff strength to follow thru....i am just taking a chance and wondering if you can give me some advise? thank you and bless you!
Response from Dr. Frascino
You have multiple potential causes for your fatigue:
1. Cirrhosis of the liver severe enough to consider transplantation, which means your liver isn't functioning very effectively 2. Low thyroid requiring supplementation with synthroid 3. HIV Disease
What to do? Focus on the things you have control over. Since low thyroid can cause fatigue, check to see if your thyroid level is normal on your current dose of synthroid. Perhaps your dose needs to be adjusted. Check for anemia and treat this aggressively if your hemoglobin is below normal. Work with your specialist regarding your cirrhosis. They may recommend certain medication doses be adjusted or certain dietary precautions be taken, etc. Check your HIV medications. How is your viral load and T-cell count? Do any of these medications need to be adjusted due to your liver failure or because they may be producing side effects? AZT, for example, often causes anemia that in turn can lead to fatigue. You mention that you are "undetected." I assume that means that your HIV viral load is non-detectable. That's a good sign. What caused your cirrhosis? If hepatitis C was the cause and you don't qualify for a transplant, you might consider treatment with the new combination medication (interferon and ribaviron) or perhaps enrollment in a clinical trial.
So, talk with your doctors. Address as many as possible of the factors that may be contributing to your fatigue. If you have several doctors involved with your care, suggest they contact each other to discuss your case and your incapacitating fatigue. Often times, 2 heads are better than 1 when things get complicated.
I hope this gives you some direction.
Best of luck and God bless you too!
CFS and HIV
Ritilin for fatigue?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.